Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 182, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 31, 2005, 4:27 PM CDT for Canadian County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2005, 4:27 PM CDT (21:27 UTC)
- Expired
- May 31, 2005, 5:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Canadian County, OK
The radar
The Norman radar (KTLX), 73 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 296 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 312127 SVROUN OKC017-312215- /O.NEW.KOUN.SV.W.0182.050531T2127Z-050531T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 427 PM CDT TUE MAY 31 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CANADIAN COUNTY IN CENTRAL OKLAHOMA * UNTIL 515 PM CDT * AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF EL RENO...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE EL RENO THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 116 AND 125. HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 60 MPH ARE LIKELY. LAT...LON 3554 9811 3539 9824 3537 9794 3553 9794 $$ 30
1 follow-up statement
000
WWUS54 KOUN 312154
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
454 PM CDT TUE MAY 31 2005
OKC017-312215-
/O.CON.KOUN.SV.W.0182.000000T0000Z-050531T2215Z/
CANADIAN OK-
454 PM CDT TUE MAY 31 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR
CANADIAN COUNTY...
AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF CALUMET... AND ANOTHER
STRONG TO SEVERE THUNDERSTORMS 8 MILES SOUTHWEST OF EL RENO. THESE
STORMS WERE MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE CALUMET AND EL RENO
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 105 AND 125.
LAT...LON 3566 9818 3557 9830 3551 9830 3540 9800
3554 9793
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:06 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 31, 3:06 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 306 PM CDT TUE MAY 31 2005 .DISCUSSION... SCATTERED SHOWERS ACROSS THE AREA WILL PERSIST THIS EVENING. OTHER SHOWERS AND THUNDERSTORMS IN THE PANHANDLES WILL LIKELY DEVELOP INTO A COMPLEX AND MOVE SOUTHEAST ACROSS THE SOUTHWESTERN PORTION OF THE AREA. WILL GO WITH AREAL WORDING IN MOST AREAS FOR THIS EVENING. THUNDERSTORMS MAY PERSIST IN PORTIONS OF THE TEXAS COUNTIES INTO TOMORROW MORNING. SHORTWAVE TROUGH AT 500 MB SLIDES TO THE EAST AND PRECIP SHOULD BE LESS WIDESPREAD TOMORROW AND TOMORROW NIGHT... BUT MAY DEPEND ON MESOSCALE EVOLUTION. MODELS DO SHOW A LITTLE BETTER CHANCE OF PRECIP DEVELOPMENT THURSDAY AS THE SHORTWAVE RIDGE MOVES EAST... SO HAVE EXPANDED GEOGRAPHY OF POPS... BUT HAVE KEEP CHANCES FAIRLY LOW. A BIT OF DISAGREEMENT IN THE MEDIUM RANGE MODELS... BUT ALL GENERALLY KEEP SOUTHERLY LOW LEVEL FLOW AND SOUTHWESTERLY MID LEVEL FLOW. SO WARM AND HUMID LOOK LIKE THE STORY. HAVE MADE NO SIGNIFICANT CHANGES IN THE EXTENDED. IT WILL BE INTERESTING TO SEE HOW MUCH RAIN WE CAN GET AT OKLAHOMA CITY THIS EVENING. WE ARE CONTENDING FOR THE RECORD OF DRIEST MARCH THROUGH MAY PERIOD AT OKLAHOMA CITY ON RECORD. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 64 80 64 86 / 50 30 20 20 HOBART OK 63 82 63 87 / 50 30 20 20 WICHITA FALLS TX 65 84 65 88 / 60 60 20 20 GAGE OK 59 81 61 87 / 50 20 20 20 PONCA CITY OK 62 80 62 86 / 70 50 20 20 DURANT OK 66 82 65 86 / 50 40 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26
In the hours before
Special weather statement, May 31, 2:35 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 235 PM CDT TUE MAY 31 2005 OKZ023-311945- CADDO OK- 235 PM CDT TUE MAY 31 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY. A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF FORT COBB AT 235 PM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 30
Special weather statement, May 31, 2:57 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 257 PM CDT TUE MAY 31 2005 OKZ012-312015- GARFIELD OK- 257 PM CDT TUE MAY 31 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF ENID AT 257 PM CDT...MOVING EAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 30
Special weather statement, May 31, 3:32 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 332 PM CDT TUE MAY 31 2005 OKZ023-312045- CADDO OK- 332 PM CDT TUE MAY 31 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF BOONE AT 332 PM CDT...MOVING EAST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 30
Special weather statement, May 31, 3:55 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 355 PM CDT TUE MAY 31 2005 OKZ018-312115- KINGFISHER OK- 355 PM CDT TUE MAY 31 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KINGFISHER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF LOYAL AT 355 PM CDT...MOVING EAST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 30
Special weather statement, May 31, 4:08 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 408 PM CDT TUE MAY 31 2005 OKZ021-033-034-312130- BECKHAM OK-GREER OK-HARMON OK- 408 PM CDT TUE MAY 31 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTH OF VINSON AT 408 PM CDT...MOVING EAST AT 20 MPH. ANOTHER STRONG STORMS WAS LOCATED NEAR VINSON. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. 30
Local storm report, May 31, 4:25 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
425 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 2 W COGAR 35.33N 98.17W
05/31/2005 1.00 INCH CADDO OK PUBLIC
&&
TY/JLPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:49 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 41 min |
| May 31, 5:39 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.